MAUDE Adverse Event Report: TORAX MEDICAL, INC. 1.5T LINX, 13B; ANTI-REFLUX IMPLANT

TORAX MEDICAL, INC. 1.5T LINX, 13B; ANTI-REFLUX IMPLANT
Catalog Number LXMC13
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 9/28/2023.B3: only event year known: 2023.A manufacturing record evaluation was performed for finished device lot 14973.A nonconformance was identified ((b)(4) in the legacy torax nonconformance system).The nm was related to out of specification male bead cases, which is directly related to the malfunction identified in this complaint.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what was the date of implant? can we please receive the op notes during the dilation? what symptoms lead to the discovery of the discontinuous device? when did they begin? are there any photos of the discontinued device that you can share to productcomplaint1@its.Jnj.Com? was the device initially effective in controlling reflux? were any events associated with the onset of symptoms (vomiting, retching, trauma, surgery)? did the patient undergo an mri since device implant? if so, when was the mri and what strength? did the patient have any other surgeries in the area? was any additional imaging performed since device implant? does the device appear to be in a continuous annular state in these images? we are interested in establishing a window when the device may have become discontinuous.Please share any additional images.What is the management plan? is device removal scheduled? is a replacement linx or fundoplication planned? when and if the explanation takes place can we ask that the procedure gets video recorded and the video shared? when and if the linx device is removed, may we ask that the device be returned for analysis? when the device is explanted, please let us know the exact date.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported the during an implant dilation the device broke apart during the process.There will be a removal of the device and replacement (within 2-6 weeks).
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/4/2023 additional information was requested, and the following was obtained: what was the date of implant? can we please receive the op notes during the dilation? what symptoms lead to the discovery of the discontinuous device? when did they begin? are there any photos of the discontinued device that you can share to (b)(6)? was the device initially effective in controlling reflux? were any events associated with the onset of symptoms (vomiting, retching, trauma, surgery)? did the patient undergo an mri since device implant? if so, when was the mri and what strength? did the patient have any other surgeries in the area? was any additional imaging performed since device implant? does the device appear to be in a continuous annular state in these images? we are interested in establishing a window when the device may have become discontinuous.Please share any additional images.What is the management plan? is device removal scheduled? is a replacement linx or fundoplication planned? when and if the explanation takes place can we ask that the procedure gets video recorded and the video shared? when and if the linx device is removed, may we ask that the device be returned for analysis? when the device is explanted, please let us know the exact date.Answer: added information has been requested from the customer.No additional information at this time.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/23/2023.Additional information received: the patient had the removal of the device.The removal of the linx was completed today (b)(6) 2023 at the same facility.The patient is doing fine.The device was successfully removed.The patient received a new linx device.Unknown what size.A new larger linx was placed.Unknown if it was the 14 or 15.It is still believed that the device the patient had that was explanted was discontinuous.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/6/2023.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 2/28/2024.Investigation summary a suture wire knotted on a wire was observed during the visual assessment.It is known that sometimes, during the explant procedure, a suture is placed on the device to aid in the extraction of the device.Hence, it is presumed that the suture was placed by the explant facility during the explant procedure a linx device with a visible weld ball that disconnected from a washer was returned to the analysis site.The link length and tensile force measurements were found to meet the applicable specifications during device analysis.The remaining device characteristics, excepting the visible weld ball, show no anomalies for a device that has been reasonably changed as part of the explant procedure.The device was scanned using computer tomography (ct), optical microscopy, and scanning electron microscopy.The washer through-hole at the separation was measured and was greater than the specification.The washer through-hole was concentric with small amount of material displacement at the outer edge of the through hole.The overall appearance of the surface of the washer through hole didn¿t exhibit gross loss of shape.The top view of the diameter of the exposed weld ball was measured.This diameter is within the specification.The weld ball was concentric with the respect to the wire.A manufacturing record evaluation was performed for finished device lot 14973.A nonconformance was identified the nm was related to out of specification male bead cases, which is related to the malfunction identified in this complaint.

Brand Name
1.5T LINX, 13B
Common Device Name
ANTI-REFLUX IMPLANT
Manufacturer (Section D)
TORAX MEDICAL, INC.
4545 creek road
cincinnati OH
Manufacturer Contact
kate karberg
4545 creek rd.
cincinnati, OH 45242
3035526892
MDR Report Key17834307
Report Number3008766073-2023-00192
Device Sequence Number6683503
Product Code LEI
UDI-Device Identifier00855106005332
UDI-Public00855106005332
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P100049
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2021
Device Catalogue NumberLXMC13
Device Lot Number14973
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/19/2023
Supplement Date Received by Manufacturer09/27/2023
10/13/2023
10/27/2023
02/28/2024
Initial Report FDA Received Date09/28/2023
Supplement Report FDA Received Date10/04/2023
10/23/2023
11/06/2023
02/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown